MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PERCUTANEOUS REFERENCE CROSS PIN FRAME; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) PERCUTANEOUS REFERENCE CROSS PIN FRAME; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9732353
Medical Device Problem Codes Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.Device manufacturing date is dependent on lot number, therefore, unavailable.Return requested.Replacement percutaneous ref cross pin frame shipped to site (b)(6) 2017.No parts have been received by manufacturer for analysis.
 
Event or Problem Description
A medtronic representative reported that, while in a spine procedure, the site's percutaneous reference cross pin frame was unstable and wobbled when it was mounted.The site checked the frame and suspected that the spring of the locking part was bent.No further details regarding this issue, or specifically when it occurred, were provided.Immediately, the spinous process was identified, and using a spine frame, the procedure was continued.The surgeon completed the procedure with the use of the navigation system.Delay in therapy was less than one hour.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
The suspect instrument was returned to the manufacturer for evaluation.Testing found that the spring tension within the frame was decreased.The frame passed functional testing.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
PERCUTANEOUS REFERENCE CROSS PIN FRAME
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6583588
Report Number1723170-2017-02009
Device Sequence Number98802
Product Code OLO
UDI-Device Identifier00613994151179
UDI-Public00613994151179
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9732353
Device Lot Number130823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1